Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Prednesone does virtually the same thing as radiation. In large enough doses it should stop the progression. The problem is that most people can’t tolerate it for any length of time, especially for as long as it takes to pass through the “hot phase”.It does help when getting the radiation treatments. Most Drs. like to use it just before ,during and a week or so after. In my case, 3 weeks was all I could stand just 20 mil. reduced to 10 after 2 weeks.I’m delighted that I got the radiation treatments. My eyes have not progressed since July.***** Peggy, now might be a good time to get a baseline look at your eyes. Have all the measurements taken and if you can, get a cat-scan. This way if your eyes start acting up you can see the progression.***** Gia, I can’t open your post for some reason. I don’t know if others have had this problem, but if you don’t get a response maybe that’s why. When I first found out I had Graves I was also going through menapause. My endo said that Graves mimics the symptoms of menapause.Also I believe I read on the BB that Graves can bring on menapause earlier. I don””’t know what your question ws, but maybe this will help.**** I haven’t been keeping up with the posts. But I do check in almost every day. I’m still most definitely impressed by early treatment with radiation to the eyes.It saved me from bulging and months of getting worse by the day. Anyone interested in knowing more, please email me. Take care warriors……gwen

      Anonymous
        Post count: 93172

        my eyes have really been bothering me these last two days. I think I’ve slept with them partly open. Does anyone have any suggestions for keeping them closed??
        I hope you’ve had a happy birthday Jan.

        Anonymous
          Post count: 93172

          There are some ointments you can put in the eyes at night — goopy stuff — that helps to keep them from drying out, if they are not closing all the way. If you ask the pharmacist at a good drug store, telling him/her you have Graves and what the problem is, they can direct you to several over-the-counter items that will work. Some are thicker than others, so it comes down to personal preference. Or, your ophthamologist could give you a list of brands preferred.

          If that, by itself, doesn’t work, then it is recommended that you put in the ointment and tape your eyes shut at night, using a special tape that doesn’t irritate the skin. Again, the optho or the pharmacist could steer you to the proper type of tape. Basically, the technique for taping seems to be to put the tape from the top of your eyebrow, down to the cheek. Push the cheek up a bit, to hold the eye closed, and then anchor the tape on it.

          Good luck.

          Bobbi

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.